ArticleEndocrinology, diabetes & metabolism case reports2021
Carbimazole induced rhabdomyolysis.
Article in Endocrinology, diabetes & metabolism case reports, 2021. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
1 citing paper in PubMed, 7 citations in OpenAlex.
- Thyrotoxic periodic paralysis complicated by carbimazole-associated myositis.BMJ case reports · 2024Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
3 authors at 2 institutions in 2 countries.
Funding
No grant is acknowledged in the PubMed record.
Abstract
summaryCarbimazole is a commonly used antithyroid drug (ATD), which is associated with several well-established side effects. However, Carbimazole-induced rhabdomyolysis is rarely reported in the literature. We report a 27-year-old male who presented with upper limb myalgia and significantly raised creatine kinase elevation, 1-month post commencement of Carbimazole for Graves' disease. Carbimazole was ceased with subsequent clinical and biochemical improvement. Though the pathophysiology remains unclear, we hope to raise awareness regarding this rare adverse effect with a view to promote early recognition and prompt discontinuation of the offending medication caused by a commonly used medication in endocrinology. LEARNING POINTS: Musculoskeletal complaints can relate to unidentified and untreated hyperthyroidism. However one must be mindful that the treatment for these disorders can too induce myopathies. ATD-induced myopathy should be considered when there is a temporal relationship between introduction of ATDs and the onset of symptoms. If ATD-induced myopathy is being considered, other causes of myopathy should still be outruled. Prompt discontinuation of potentially offending medications may provide resolution of symptoms and avoid significant consequences.
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.